Alert archive / Idaho / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood watch at Sep 22, 2016, 12:00 AM MDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 12:00 AM MDT (06:00 UTC)
- Expired
- Sep 23, 2016, 1:14 PM MDT
- In force
- 37 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
718 WGUS65 KPIH 212003 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT WED SEP 21 2016 IDZ022-023-025-221000- /O.NEW.KPIH.FF.A.0002.160922T0600Z-160924T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND... HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...MONTPELIER 203 PM MDT WED SEP 21 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...CARIBOU HIGHLANDS...SOUTH CENTRAL HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. * FROM MIDNIGHT MDT TONIGHT THROUGH FRIDAY AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT BURN SCARS WITH 48-HOUR ACCUMULATIONS RUNNING FROM 1 TO 3 INCHES OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$
4 follow-up statements
839 WGUS65 KPIH 220836 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 236 AM MDT THU SEP 22 2016 IDZ022-023-025-222100- /O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND... HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...MONTPELIER 236 AM MDT THU SEP 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS... CARIBOU HIGHLANDS...SOUTH CENTRAL HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. * THROUGH FRIDAY AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT BURN SCARS WITH 48-HOUR RAINFALL ACCUMULATIONS RUNNING FROM 1 TO 3 INCHES OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$
277 WGUS65 KPIH 221956 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT THU SEP 22 2016 IDZ023-025-231000- /O.EXT.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 156 PM MDT THU SEP 22 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS... CARIBOU HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. * THROUGH FRIDAY EVENING * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT BURN SCARS WITH ADDITIONAL 36-HOUR RAINFALL ACCUMULATIONS RUNNING FROM 1 TO 3 INCHES OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$ IDZ022-231000- /O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 156 PM MDT THU SEP 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... SOUTH CENTRAL HIGHLANDS. * THROUGH FRIDAY AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT BURN SCARS WITH ADDITIONAL 36-HOUR RAINFALL ACCUMULATIONS RUNNING FROM 1 TO 2 INCHES OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$
248 WGUS65 KPIH 230821 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 221 AM MDT FRI SEP 23 2016 IDZ022-232100- /O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 221 AM MDT FRI SEP 23 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... SOUTH CENTRAL HIGHLANDS. * THROUGH THIS AFTERNOON * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE NEAR RECENT BURN SCARS WITH ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1 INCH POSSIBLE OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$ IDZ023-025-232100- /O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 221 AM MDT FRI SEP 23 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS... CARIBOU HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. * THROUGH THIS EVENING * MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE NEAR RECENT BURN SCARS WITH ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1 INCH POSSIBLE OVER THE WATCH AREA. * MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH FLOODING AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES SITUATED BELOW RECENT BURN SCARS. && $$
163 WGUS65 KPIH 231914 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 114 PM MDT FRI SEP 23 2016 IDZ023-025-232015- /O.CAN.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY... LAVA HOT SPRINGS...MONTPELIER 114 PM MDT FRI SEP 23 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE CARIBOU HIGHLANDS AND IDAHO PORTION OF THE NORTHERN WASATCH MOUNTAINS HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS SHIFTED EAST OF THE REGION WITH LIGHT TO OCCASIONALLY MODERATE SHOWERS CONTINUING INTO THE EVENING. $$ IDZ022-232015- /O.CAN.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 114 PM MDT FRI SEP 23 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SOUTH CENTRAL HIGHLANDS HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS SHIFTED EAST OF THE REGION WITH GENERALLY LIGHT RAINFALL ANTICIPATED THROUGH THE EVENING BEFORE DRIER CONDITIONS WORK INTO THE AREA AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 1:55 PM MDT, 10 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 1:55 PM MDT, 10 hours 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 155 PM MDT WED SEP 21 2016 .DISCUSSION...An anomalously moist low pressure system was setting up along the Oregon coast early this afternoon as previously progged while regional radar returns were showing increasing shower activity across the CNTRL mountains. Numerical models continue to show period of moderate to heavy rainfall over the next 48-hours as the low shifts inland and gradually lifts east of the divide Friday night/Saturday morning. Snow levels are expected to drop Friday allowing accumulating snow to collect across the CNTRL and Southern mountains above 7500-8000 MSL. Below 7500 MSL,48-hour rain accumulations of 1.50 to 3.00 inches is anticipated across the SRN and SE highlands which would pose a significant problem for areas with recent burn scars (in particular, the Henrys Ck Fire and Grape Fires among others). Thus a Flash Flood Watch has been posted for late tonight through Friday for the SE mountain zones. Temperatures will also drop drastically over the next two days by about 20 deg possibly impacting outdoor enthusiasts/hunters. Following the ejecting low, a ridge of high pressure with gradually warming temperatures are expected early next week. Huston && .AVIATION...Expect deteriorating CIGs and VSBYs later tonight as low pressure continues its movement into Idaho. It looks a little later than previous thinking, but it also looks like IFR conditions are possible, and a shut-down of KSUN during the morning hours is likely. KSUN should recover to flyable CIG by 22/18Z or so. Wind direction is one of the more difficult forecasts, but luckily it is for the most part staying below 11KT during those times. Late night fog is also a consideration, reducing VSBY slightly, but the abundant precipitation preventing dense fog. Even worse CIG/VSBY expected on Thu night and Fri. Messick && .FIRE WEATHER...Low pressure moving into Idaho should bring abundant moisture with a minimum of 1 inch, and widespread 2 inches in the mountains of central and eastern Idaho, for the four days from today through Sat morning. This should strongly curtail fire activity, and will likely be a season-ending event for most locations. The more serious concern for land management agencies will be debris flows at recent burn scars. There will be embedded thunderstorm cells in the precipitation for tonight and Thu, but it should remain isolated and with the heavy rainfall and high humidity difficult to get ignition. After Sat, high pressure will move back in and allow a warming and drying. However, 80 degree temperatures and humidity below 20 percent will not be seen in the next week. Breezy conditions will re- develop in the middle of the next work week, on Tue or Wed as another low reaches the coast. However, this one has considerably less moisture. Messick && .PIH Watches/Warnings/Advisories... Flash Flood Watch IDZ022-023-025 for moderate rain over burn scars beginning late tonight through Friday afternoon. &&
Nearby
Flash Flood Watches in Idaho, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.